Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 16, 2011, 4:31 AM EDT for 5 counties in Ohio. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2011, 4:31 AM EDT (08:31 UTC)
- Expired
- Apr 16, 2011, 5:00 AM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Brown County, OH, Clinton County, OH, Fayette County, OH, Greene County, OH, Highland County, OH
The radar
The Cincinnati radar (KILN), 2 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 4:43 AM EDT | TSTM WND GST 50 | 1 S Wilmington, OH | |
| Apr 16, 4:43 AM EDT | TSTM WND GST 58 | 1 S Wilmington, OH | CORRECTED PREVIOUS REPORT TO MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684 WUUS51 KILN 160831 SVRILN OHC015-027-047-057-071-160900- /O.NEW.KILN.SV.W.0053.110416T0831Z-110416T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 431 AM EDT SAT APR 16 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FAYETTE COUNTY IN CENTRAL OHIO... NORTHERN BROWN COUNTY IN SOUTHWEST OHIO... CLINTON COUNTY IN SOUTHWEST OHIO... WESTERN HIGHLAND COUNTY IN SOUTHWEST OHIO... SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL OHIO... * UNTIL 500 AM EDT. * AT 427 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR ST. MARTIN...MOVING NORTH AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... NEW VIENNA... WILMINGTON... SABINA... JEFFERSONVILLE... JAMESTOWN... IN ADDITION...MIDLAND...MARTINSVILLE...CUBA...MORRISVILLE... BURTONVILLE...NEW ANTIOCH...MELVIN AND REESVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES THE FOLLOWING INTERSTATE... I-71 BETWEEN MILE MARKERS 49 AND 69... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3921 8399 3975 8380 3969 8352 3916 8376 TIME...MOT...LOC 0831Z 197DEG 43KT 3927 8384 $$
1 follow-up statement
695
WWUS51 KILN 160852
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
452 AM EDT SAT APR 16 2011
OHC015-071-160901-
/O.CAN.KILN.SV.W.0053.000000T0000Z-110416T0900Z/
BROWN OH-HIGHLAND OH-
452 AM EDT SAT APR 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HIGHLAND AND NORTHERN
BROWN COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3940 8392 3948 8389 3949 8390 3951 8388
3956 8387 3975 8380 3969 8352 3935 8369
TIME...MOT...LOC 0851Z 197DEG 43KT 3950 8375
$$
OHC027-047-057-160900-
/O.CON.KILN.SV.W.0053.000000T0000Z-110416T0900Z/
CLINTON OH-FAYETTE OH-GREENE OH-
452 AM EDT SAT APR 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR NORTHWESTERN FAYETTE COUNTY IN CENTRAL OHIO...AND NORTHERN
CLINTON COUNTY IN SOUTHWEST OHIO...AND SOUTHEASTERN GREENE COUNTY IN
WEST CENTRAL OHIO...
AT 450 AM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED
NEAR MELVIN...MOVING NORTH AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SABINA...JEFFERSONVILLE AND JAMESTOWN.
IN ADDITION...LUMBERTON...PORT WILLIAM...BLOOMINGTON...
PAINTERSVILLE...BOWERSVILLE...ROSEMOOR...NEW JASPER AND BELL CENTER
ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3940 8392 3948 8389 3949 8390 3951 8388
3956 8387 3975 8380 3969 8352 3935 8369
TIME...MOT...LOC 0851Z 197DEG 43KT 3950 8375
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:55 AM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 16, 1:55 AM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
155 AM EDT SAT APR 16 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL LIFT NORTHEAST FROM THE PLAINS
SPREADING AN AREA OF PRECIPITATION ACROSS THE REGION TONIGHT...AND
A COLD FRONT THROUGH THE REGION ON SATURDAY. HIGH PRESSURE WILL
TRY AND BUILD IN SATURDAY NIGHT INTO SUNDAY BEFORE ANOTHER WARM
FRONT DEVELOPS OVER THE REGION LATE SUNDAY INTO SUNDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WITH 40KT 925MB JET ROTATING THRU THE OHIO VALLEY EARLY THIS
MORNING...STRONG WINDS ARE BEING TRANSPORTED TO THE GROUND AHEAD
OF SOME OF THE SHOWERS MOVING IN FROM THE SOUTH. CVG HAD A WIND GUST
TO 42 KTS.
INCREASED WIND GUSTS FOR THE OVERNIGHT PERIOD TO 20 TO 30 MPH WITH
GUSTS UP TO 50 MPH. THEREFORE...HAVE ISSUED A WIND ADVISORY FOR ILNS
AREA UNTIL 8AM WHEN THE STRONGER LLJ SHUD BE PIVOTING OUT OF THE AREA.
HAVE ALSO MADE MINOR ADJUSTMENT INCREASING POPS TO ACCOUNT FOR PRECIP
ROTATING INTO THE AREA. PREV FCST TEMPS APPEAR ON TARGET.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
H5 LOW OPENS UP AND LIFTS INTO THE ERN LAKES BY SATURDAY
AFTN....PUSHING CDFNT THRU THE REGION EARLY SATURDAY.
AS H5 LOW SWINGS THRU ON SATURDAY IT GOES NEGATIVE TILT AND SO IT
SHOULD PROVIDE AMPLE LIFT TO PRODUCE SCT SHOWERS SATURDAY AFTN.
LIFT PUSHES E QUICKLY SATURDAY NIGHT...BUT THERE SHOULD BE LINGERING
PCPN EARLY SATURDAY NIGHT. A HIGH PRESSURE RIDGE BUILDS IN FROM
THE SOUTH BY SUNDAY MORNING.
A WRMFNT THEN DEVELOPS IN THE WRN OH VALLEY AND WORKS INTO THE FA
BY SUNDAY AFTN. ALL MODELS ARE PRODUCING SOME PCPN ALONG THE FNT
SUNDAY NIGHT. LOOKS LIKE THE BEST LIFT WILL BE IN THE N...SO TRIED
TO FOCUS POPS THERE.
NOT TOO MUCH IN THE WAY OF A DIURNAL RISE IN TEMPS ON SATURDAY. RAN
CLOSE TO THE GFS MOS FOR HIGHS SATURDAY. KEPT THE PREVIOUS HIGHS
FOR SUNDAY WHICH WERE A NICE BLEND OF THE TWO MODELS.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
MONDAY STARTS OUT WITH A WARM FRONT ORIENTED W-E OVER CWA AND SOME
RAIN FALLING OUT ALONG AND NORTH OF IT. HPC IS PUTTING THEIR
GUIDANCE IN FOLLOWING THE EUROPEAN WHICH IS MUCH FURTHER NORTH AND
THEN DROPS THE SURFACE FRONT INTO SRN IN/KY BY DAYBREAK TUESDAY.
RAIN EARLY ON MONDAY SHOULD EXHIBIT A QUICK W-E CUTOFF BY THE LATER
AFTERNOON IN ZONAL UPPER LEVEL FLOW. DIFFERING MODEL SOLUTIONS COULD
SUGGEST HOLDING ONTO RAIN INTO THE EVENING IN THE WARM SECTOR OVER
NORTHERN OHIO...WHICH REMAINS AN OUTLYING POSSIBILITY.
DID NOT LIKE THE SOUTHERN PUSH FROM THE EUROPEAN WITH THE SURFACE
FRONT CONSIDERING THAT EVEN THIS MODEL IS SHOWING UPPER LEVEL
RIDGING GIVING WAY TO SOUTHWEST FLOW. CAN'T RULE OUT WARM SECTOR
SHOWERS EARLY ON TUESDAY BUT THOUGHT THAT THEY WOULD BE MORE
PREVALENT FURTHER NORTH ALONG THE WARM FRONT...WHICH IS BEING SHOWN
AS THE CASE AT 0Z WED. WILL TRY TO LIMIT WARM SECTOR SHOWERS DURING
THIS 18-6Z TIME FRAME BUT REALIZE THAT WEDNESDAY WILL LIKELY BE THE
HIGHEST POTENTIAL FOR RAIN WITH THE COLD FRONTAL PASSAGE.
MODELS DIFFER ON THURSDAY WHETHER TO PUSH THE FRONT THROUGH. GFS
TRIES TO BUILD HIGH PRESSURE IN AND THEN SET THE NEXT SYSTEM UP OVER
THE REGION ON FRIDAY AS A WARM FRONT. EUROPEAN STRETCHES OUT THE
COLD FRONT AND BUILDS IN HIGH PRESSURE OVER THE GREAT LAKES LATE
FRIDAY. REST OF FRIDAY REMAINS IN DOUBT WITH THE CURRENT SCENARIO
AND I WILL JUST USE HPC FOR THE LAST DAY OF THE FORECAST.
TUESDAY WILL BE SNEAKY WARM IF RAIN DOES NOT FALL AS I AM
SUSPECTING. CONTINUE TO TREND UP AND MAKE THIS THE HIGH POINT OF
TEMPS IN EXTENDED...INCLUDING TUES NIGHT.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AHEAD OF VIGOROUS LOW PRESSURE WILL BRING MVFR CONDITIONS
TO TAF SITES EARLY IN THE FORECAST. THOUGH CONVECTIVE ELEMENTS
ARE WEAKENING KEPT CB UNTIL AROUND 12Z. MVFR VISIBILITIES WILL
IMPROVE AROUND THE SAME TIME AS WIDESPREAD SHOWERS EXIT. MVFR
CEILINGS WILL PERSIST UNTIL 06Z SUNDAY WHEN HIGH PRESSURE WILL
ENTER THE REGION. WINDS WILL BE RATHER STRONG THROUGH THE TAF
PERIOD WITH GUSTS OVER 20 KNOTS AS DIRECTION SHIFTS FROM SOUTHEAST
TO SOUTHWEST.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR KYZ089>100.
IN...WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...SITES
NEAR TERM...NOVAK/AR
SHORT TERM...SITES
LONG TERM...FRANKS
AVIATION...CONIGLIO/NOVAKHazardous weather outlook, Apr 15, 11:38 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1138 PM EDT FRI APR 15 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-170345- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1138 PM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. AN AREA OF SHOWERS WITH A CHANCE OF THUNDERSTORMS WILL AFFECT THE REGION TONIGHT. RAINFALL AMOUNTS AVERAGING AROUND AN INCH MAY FALL DURING THIS PERIOD. THIS RAINFALL COULD RESULT IN SOME MINOR FLOODING ISSUES. LOCATIONS NEAR AND SOUTH OF THE OHIO RIVER WILL BE MORE SUSCEPTIBLE TO FLOODING GIVEN RECENT HEAVY RAINS FROM THE PAST WEEK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 16, 3:12 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
312 AM EDT SAT APR 16 2011
KYZ091>093-095>097-OHZ071-072-077>079-160815-
KENTON KY-PENDLETON KY-BOONE KY-BRACKEN KY-CAMPBELL KY-GRANT KY-
BROWN OH-CLINTON OH-HAMILTON OH-WARREN OH-CLERMONT OH-
312 AM EDT SAT APR 16 2011
...A STRONG THUNDERSTORM WILL AFFECT CLERMONT...SOUTHERN WARREN...
EASTERN HAMILTON...SOUTHWESTERN CLINTON...NORTHWESTERN BROWN...
NORTHEASTERN GRANT...CAMPBELL...EXTREME NORTHWESTERN BRACKEN...
BOONE...PENDLETON AND KENTON COUNTIES THROUGH 415 AM EDT...
AT 307 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GOFORTH...
MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WALTON...BUTLER...
INDEPENDENCE...CLARYVILLE...ALEXANDRIA...TAYLOR MILL...COVINGTON...
WILDER...COLD SPRING...HIGHLAND HEIGHTS...NEW RICHMOND AND SOUTHGATE.
ALSO...CATAWBA...GREENWOOD...FISKBURG...PINER...MORNING VIEW...
ATWOOD...BANK LICK AND MOUNT AUBURN ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3877 8469 3878 8466 3879 8468 3930 8437
3929 8435 3932 8436 3947 8426 3925 8379
3922 8381 3923 8383 3925 8384 3924 8386
3916 8387 3860 8435Special weather statement, Apr 16, 4:07 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 407 AM EDT SAT APR 16 2011 OHZ051-053-054-061>063-071-072-077>080-160900- BROWN OH-CLARK OH-CLINTON OH-FAYETTE OH-GREENE OH-HAMILTON OH- MADISON OH-MIAMI OH-MONTGOMERY OH-WARREN OH-CLERMONT OH-HIGHLAND OH- 407 AM EDT SAT APR 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN HIGHLAND...NORTHERN CLERMONT...WARREN...EASTERN MONTGOMERY...SOUTHEASTERN MIAMI... SOUTHWESTERN MADISON...NORTHEASTERN HAMILTON...GREENE...NORTHWESTERN FAYETTE...CLINTON...SOUTHERN CLARK AND WESTERN BROWN COUNTIES THROUGH 500 AM EDT... AT 405 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEWTONSVILLE...MOVING NORTH AT 50 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LOVELAND... FAYETTEVILLE...ST. MARTIN...MASON...BLANCHESTER...LYNCHBURG... MORROW...LEBANON...WILMINGTON...SPRINGBORO...WAYNESVILLE AND WEST CARROLLTON. ALSO...SPRINGVALE...CHASETOWN...GOSHEN...EDENTON...DALLASBURG... LOVELAND PARK...SOCIALVILLE AND LANDEN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3999 8417 3983 8347 3886 8396 3930 8435
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 11:36 PM EDT | Wind Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 7 hr |
| Apr 16, 3:12 AM EDT | Special Weather Statement | ILN | Clermont, Warren | 63 min |
| Apr 16, 3:31 AM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 29 min |
| Apr 16, 4:07 AM EDT | Special Weather Statement | ILN | Clinton, Greene, Warren | 53 min |
| Apr 16, 5:12 AM EDT | Special Weather Statement | ILN | Champaign, Clark, Hardin, Logan, Union | 63 min |
| Apr 16, 5:36 AM EDT | Special Weather Statement | ILN | Fairfield, Pickaway, Ross | 54 min |
| Apr 16, 11:26 AM EDT | Special Weather Statement | ILN | Delaware, Fairfield, Franklin, Licking, Pickaway | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.